MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW G6PD TEST

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW G6PD TEST
Catalog Number 780000
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Testing was unable to be performed at abbott diagnostics (b)(4), inc.On retained kit lot 114109 due to ongoing construction on site that prevents access to the specialized blood testing lab.A follow-up report with investigation results will be provided to the fda when completed.The manufacturing batch records and quality control release testing for kit part number 114109 were reviewed.This lot met the required release specifications.The current overall incident rate for false positive/negative patient results (including confirmed, unconfirmed, and conflicting) for this specific lot based on the total distributed devices is (b)(4).Based on the evidence available, it indicates that the lot performing within label claims overall.
 
Event or Problem Description
A customer reported a false normal result on a known deficient patient with the binaxnow g6pd test.The customer reported previous testing ((b)(6) 2020) was reported as deficient with the binaxnow g6pd test, confirmed deficient by spectrophotometry by the (b)(6) clinic.The patient was reported to have a hematocrit of 31.9% and white blood cell count of 3,600 at the time of the (b)(6) 2020 testing.Testing performed on (b)(6) 2020 (edta whole blood collected (b)(6) 2020) generated normal results with the binaxnow g6pd test.Repeat testing with the same sample, on the same kit lot, performed by a different operator also generated normal results on the binaxnow g6pd test.Confirmation testing by spectrophotometry by the (b)(6) clinic was deficient.The patient was reported to have a hematocrit of 26.5% and white blood cell count of 22,900.The customer stated the patient has cancer (not otherwise specified) and sickle cell trait, and had been administered wbc growth stimulator a few days prior to the (b)(6) 2020 testing.Attempts to gain further information were not successful.A diagnosis of g6pd deficiency is made in conjunction with other clinical tests and information and not solely on the outcome of the binaxnow g6pd test result.However, if primaquine anti-malarial drugs, sulfa drugs, or ascorbic acid are prescribed based on the binaxnow g6pd result, clinical complications such as acute hemolytic anemia could develop.This condition can be serious and life-threatening, therefore, this is a reportable event.
 
Additional Manufacturer Narrative
Additional information: retain testing was performed at abbott diagnostics scarborough, inc.With three replicates of presumed normal whole blood and three replicates of deficient control 20u/dl for both heparin and edta sample types.All testing performed as expected with no observations of false negative results.Abbott diagnostics scarborough was unable to determine the exact root cause of the reported issue, however the false negative result may be due to the patient sample matrix.Review of complaints against the kit lot for the reported issue indicates product performance is within the claims made in the package insert and have not exceeded the upper control limit for further action.

Brand Name
BINAXNOW G6PD TEST
Common Device Name
BINAXNOW G6PD
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough, me
MDR Report Key10228701
Report Number1221359-2020-00125
Device Sequence Number16929834
Product Code JBF
UDI-Device Identifier10811877010705
UDI-Public011081187701070510114109
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161364
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2021
Device Catalogue Number780000
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2020
Supplement Date Received by Manufacturer12/16/2020
Initial Report FDA Received Date07/03/2020
Supplement Report FDA Received Date01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1